Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello! Please remember that my response is for information only, we are not establishing a therapeutic relationship.
Yes, Setraline is the same as Zoloft
Hopefully he told the doctor that he experienced bad side effects before while trying to take an antidepressant --the doctor might start him on a low dose.
If the side effects are intolerable, you could ask the doctor to send the prescription to a compounding pharmacy --Zoloft can be obtained in liquid form, so that you can start on an even smaller dose than what comes in the pill form.
Maybe Lexapro would also be helpful with less side effects?
Everyone is different --if I got all of my clients into a room and asked them about their medication, one would love Zoloft and another would hate it, same with Lexapro and all of the others.
I see. Does everyone seem to experience increased anxiety for the first few weeks (on either of these)
No not everyone
And, different people have different abilities to tolerate side effects too ---
I can't imagine him feeling MORE anxious. :( makes me so sad thinking of him struggling and not getting any benefit. if not for the numbness he probably wouldnt take the medicine. would you say anxiety can cause the left half numbness?
its all left - nose, tongue, arm, leg, intestines
Frankly, if he's super sensitive, I'd ask the doctor about going the route with the liquid ---I work with one doctor who does that a lot because her philosophy is that there's no need to suffer. I've seen anxiety cause a lot of numbness, but I always get my clients to go to the doctor and be assured that it's caused by anxiety and that nothing else is going on.
Is he going to go to therapy too?
I would strongly suggest it.
Cognitive Behavioral therapy is especially effective for learning how to manage anxiety.
i've always just thought he was type A - higher tendancy towards anxiety and depression but generally able to handle it.
Medication does not cure anxiety.
i will suggest it
I'll give you some websites to look at.
one more question - i'm curious if this is related and could be cause for concern taking this medicine. he had gal bladder surgery maybe 4 months ago. in the days following the surgery he suffered from really high levels of anxiety and was almost manic. it was almost more than either of us could tolerate because his mind was racing so much he thought he was solving all of his and the worlds problems and was making big decisions during that time. Could this medicine cause that same effect for him? we think it was the narcotic given for anesthesia?
Sometimes "type A" people are fine, but over time or after periods of increased stress, the ability to "handle it" breaks down. Are you seeing a Psychiatrist? If you are not, then please do switch from a general practitioner. Yes, for some people, the antidepressants can trigger mania (typically people who are later diagnosed as bipolar).
I want everyone to go to a Psychiatrist rather than a family doctor, but given his prior experience, I'd say it's essential for him.
hopefully i can convince him of that
will this conversation be sent to me?
It will remain on the website, so you should be able to access it anytime that you log in.
You can also copy and paste it into Word, if you'd like.
Remind him that family doctors have to be on top of so many different types of problems, whereas Psychiatrists specialize in these difficulties in particular --
I am not seeing a psychiatrist. I suffer from a lot of physical pain - but luckily not much mental
Physical pain is not fun either!
Any other questions that I can help you with before we end?
no - it is not. thank you for your help. i feel this is probably all of the questions for today
OK, you are welcome. And best wishes to you and your husband.
Thank You! :)